Alert archive / Mississippi / Flash Flood Watches in 2011
Flash Flood Watch 13, NWS Jackson, MS
NWS Jackson, MS issued this flash flood watch at May 20, 2011, 2:53 PM CDT for 5 parishes in Louisiana; 8 counties in Mississippi; Chicot County, Arkansas. It took effect at May 20, 2011, 9:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2011, 2:53 PM CDT (19:53 UTC)
- In effect from
- May 20, 2011, 9:00 PM CDT
- Expired
- May 21, 2011, 9:28 AM CDT
- In force
- 12 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- None
Counties Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Madison Parish, LA, Tensas Parish, LA, Bolivar County, MS, Claiborne County, MS, Humphreys County, MS, Issaquena County, MS, Sharkey County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 108 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 655 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
525 WGUS64 KJAN 201953 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 253 PM CDT FRI MAY 20 2011 ...FLASH FLOOD WATCH FOR AREAS ALONG THE MISSISSIPPI RIVER AND BACK WATER AREAS FOR LATER TONIGHT... ARZ075-LAZ009-016-024>026-MSZ018-034-035-040>042-047-053-210400- /O.NEW.KJAN.FF.A.0013.110521T0200Z-110521T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHICOT-EAST CARROLL-MADISON LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE- INCLUDING THE CITIES OF...DERMOTT...LAKE VILLAGE...EUDORA... LAKE PROVIDENCE...TALLULAH...JONESVILLE...HARRISONBURG... NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY... WEST FERRIDAY...CLEVELAND...GREENVILLE...BELZONI...ISOLA... MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...VICKSBURG... PORT GIBSON 253 PM CDT FRI MAY 20 2011 ...FLASH FLOOD WATCH IN EFFECT FROM 9 PM CDT THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA AND MISSISSIPPI. * FROM 9 PM CDT THIS EVENING THROUGH LATE TONIGHT * A COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE INTO THE AREA LATER TONIGHT AND WEAKEN AS IT MOVES EAST OF THE MISSISSIPPI RIVER. THIS STORM COMPLEX WILL CONTAIN LOCALLY HEAVY RAINFALL...AROUND ONE INCH OR MORE IN A SHORT PERIOD OF TIME. ANY BRIEF HEAVY RAINFALL OVER AREAS FLOODED BY THE MISSISSIPPI RIVER OR BACK WATER AREAS WILL ONLY WORSEN THE FLOODING PROBLEMS. MAJOR FLOODING IS OCCURRING ALONG THE MISSISSIPPI RIVER AND BACK WATER AREAS. RAINFALL AMOUNTS NEAR AN INCH IN A SHORT AMOUNT OF TIME COULD LEAD TO FLASH FLOODING. WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED...HOWEVER ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE FLASH FLOODING. SWOLLEN RIVERS CAN NOT HANDLE ANY ADDITIONAL RUN-OFF AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CME
3 follow-up statements
320 WGUS64 KJAN 210234 FFAJAN FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 934 PM CDT FRI MAY 20 2011 ...FLASH FLOOD WATCH FOR AREAS ALONG THE MISSISSIPPI RIVER AND BACK WATER AREAS FOR LATER TONIGHT... ARZ075-LAZ009-016-024>026-MSZ018-034-035-040>042-047-053-210900- /O.CON.KJAN.FF.A.0013.000000T0000Z-110521T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHICOT-EAST CARROLL-MADISON LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE- INCLUDING THE CITIES OF...DERMOTT...LAKE VILLAGE...EUDORA... LAKE PROVIDENCE...TALLULAH...JONESVILLE...HARRISONBURG... NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY... WEST FERRIDAY...CLEVELAND...GREENVILLE...BELZONI...ISOLA... MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...VICKSBURG... PORT GIBSON 934 PM CDT FRI MAY 20 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MISSISSIPPI. * UNTIL 4 AM CDT SATURDAY * A COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE INTO THE AREA LATER TONIGHT AND WEAKEN AS IT MOVES EAST OF THE MISSISSIPPI RIVER. THIS STORM COMPLEX WILL CONTAIN LOCALLY HEAVY RAINFALL...AROUND ONE INCH OR MORE IN A SHORT PERIOD OF TIME. ANY BRIEF HEAVY RAINFALL OVER AREAS FLOODED BY THE MISSISSIPPI RIVER OR BACK WATER AREAS WILL ONLY WORSEN THE FLOODING PROBLEMS. MAJOR FLOODING IS OCCURRING ALONG THE MISSISSIPPI RIVER AND BACK WATER AREAS. RAINFALL AMOUNTS NEAR AN INCH IN A SHORT AMOUNT OF TIME COULD LEAD TO FLASH FLOODING. WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED...HOWEVER ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE FLASH FLOODING. SWOLLEN RIVERS CAN NOT HANDLE ANY ADDITIONAL RUN-OFF AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 28
788 WGUS64 KJAN 210856 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 356 AM CDT SAT MAY 21 2011 ...FLASH FLOOD WATCH FOR AREAS ALONG THE MISSISSIPPI RIVER AND BACKWATER AREAS FOR TODAY... ARZ075-LAZ009-016-024>026-MSZ018-034-035-040>042-047-053-211700- /O.EXT.KJAN.FF.A.0013.000000T0000Z-110521T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHICOT-EAST CARROLL-MADISON LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE- INCLUDING THE CITIES OF...DERMOTT...LAKE VILLAGE...EUDORA... LAKE PROVIDENCE...TALLULAH...JONESVILLE...HARRISONBURG... NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY... WEST FERRIDAY...CLEVELAND...GREENVILLE...BELZONI...ISOLA... MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...VICKSBURG... PORT GIBSON 356 AM CDT SAT MAY 21 2011 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MISSISSIPPI. * THROUGH THIS AFTERNOON * A COMPLEX OF THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND INTO THE MISSISSIPPI RIVER CORRIDOR THIS MORNING. THIS STORM COMPLEX WILL CONTAIN LOCALLY HEAVY RAINFALL AMOUNTS OF ONE INCH OR MORE IN A SHORT PERIOD OF TIME. * MAJOR FLOODING IS OCCURRING ALONG THE MISSISSIPPI RIVER AND BACKWATER AREAS. RAINFALL AMOUNTS NEAR AN INCH IN A SHORT AMOUNT OF TIME COULD LEAD TO FLASH FLOODING. WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED...HOWEVER ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE FLASH FLOODING. SWOLLEN RIVERS CANNOT HANDLE ANY ADDITIONAL RUNOFF AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ DL
632 WGUS64 KJAN 211428 FFAJAN FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 928 AM CDT SAT MAY 21 2011 ARZ075-LAZ009-016-024>026-MSZ018-034-035-040>042-047-053-211530- /O.CAN.KJAN.FF.A.0013.000000T0000Z-110521T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHICOT-EAST CARROLL-MADISON LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE- INCLUDING THE CITIES OF...DERMOTT...LAKE VILLAGE...EUDORA... LAKE PROVIDENCE...TALLULAH...JONESVILLE...HARRISONBURG... NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY... WEST FERRIDAY...CLEVELAND...GREENVILLE...BELZONI...ISOLA... MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...VICKSBURG... PORT GIBSON 928 AM CDT SAT MAY 21 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA AND MISSISSIPPI HAS BEEN CANCELLED. NO ADDITIONAL WIDESPREAD RAINFALL IS EXPECTED ACROSS THE RIVER FLOODED AND BACKWATER FLOODED AREAS TODAY. THERE WILL REMAIN THE RISK FOR AN ISOLATED AFTERNOON STORM FOR AREAS MAINLY NORTHWEST OF THE NATCHEZ TRACE. $$ CME
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at May 20, 12:54 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 20, 12:54 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1254 PM CDT FRI MAY 20 2011 .AVIATION...VFR CONDITIONS WILL EXIST ACROSS THE AREA THIS AFTERNOON WITH SCT CU AT 3500-5000 FT. THE MAIN FORECAST CONCERN WILL BE WITH THE POTENTIAL STORM COMPLEX THAT LOOKS TO DEVELOP TO OUR W/NW TODAY AND HOW THIS SYSTEM EVOLVES EASTWARD FOR TONIGHT. LATEST INDICATIONS ARE THAT THE COMPLEX WILL PUSH EAST THIS EVENING AND IMPACT SITES W OF I-55 BETWEEN 01-06Z. AT THIS TIME WILL INTRODUCE SOME TSRA AT GLH/GWO WITH A WIND SHIFT. MORE DETAILS IN THE TAF WILL BE COVERED WITH LATER ISSUANCES AS THE SYSTEM OF INTEREST DEVELOPS MORE. OVERNIGHT AND EARLY SAT MORNING...LOOK FOR MAINLY MVFR CEILINGS TO DEVELOP WITH SOME LOW END POTENTIAL FOR IFR CEILINGS AT A FEW SITES. /CME/ && .PREV DISCUSSION... /ISSUED 1045 AM CDT FRI MAY 20 2011/ UPDATE...CONSIDERABLE AMOUNT OF STRATUS AROUND THIS MORNING ACROSS THE AREA...BUT THIS SHOULD CONTINUE TO BURN OFF THROUGH THE LATE MORNING. SKIES WILL CONTINUE TO BE MOSTLY CLOUDS ACROSS MUCH OF THE AREA TODAY EXCEPT FOR THE EASTERN PORTIONS WERE PARTLY CLOUDY SKIES WILL PREVAIL. TEMPERATURES WILL CLIMB UP IN TO THE UPPER 80S FOR THE MOST PART THIS AFTERNOON. STILL SOME UNCERTAINTY CONCERNING THUNDERSTORM ACTIVITY THIS EVENING INTO THE OVERNIGHT HOURS. SOME OF THE HIRES MODELS (NMM/HRRR) INDICATE THAT A THUNDERSTORM COMPLEX WILL DEVELOP OVER EAST TX/W LA AND MOVE INTO THE WRN PORTIONS OF OUR AREA THIS EVENING. OTHER MODELS KEEP THE ACTIVITY TO THE W/NW OF OUR AREA UNTIL SATURDAY. WITH LAPSE RATES RANGING FROM 7.0-7.5 C/KM...SHOWALTERS OF -4 TO -5 C AND PLENTY OF MOISTURE ACROSS THE WESTERN PORTIONS OF THE AREA...SOME OF THESE STORMS COULD BE STRONG TO SEVERE. DUE TO THE UNCERTAINTY WILL INTRODUCE THIS POTENTIAL IN THE HWO THIS AFTERNOON FOR THIS EVENING AND FLASH FLOODING WILL OBVIOUSLY BE A CONCERN WITH ANY THUNDERSTORM DUE TO THE ONGOING FLOOD. EXPECT THE BEST CHANCE FOR ANY STRONG TO SEVERE WILL BE ALONG AND WEST OF THE MISSISSIPPI RIVER...BUT THERE WILL BE SOME POTENTIAL FOR AREAS WEST OF I-55. MADE A FEW ADJUSTMENTS TO THE FORECAST AND THE UPDATES ARE ALREADY OUT./15/ SHORT TERM...TODAY THROUGH SATURDAY NIGHT... WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS A LARGE CLOSED LOW SPINNING OVER SOUTHERN WYOMING WITH AN UPPER LEVEL RIDGE AXIS FROM THE WESTERN GULF NOSING NORTH FROM THE LOWER MISSISSIPPI RIVER VALLEY TO THE UPPER MISSISSIPPI RIVER VALLEY. BETWEEN THESE FEATURES REGIONAL RADARS SHOWED A BAND OF THUNDERSTORMS FROM THE SOUTHERN PLAINS TO THE NORTHERN PLAINS. AS THE CLOSED LOW LIFTS UP INTO THE NORTHERN PLAINS AND THE UPPER RIDGE AXIS SHIFTS EAST THROUGH SATURDAY...THE CONVECTION IS EXPECTED TO SHIFT EAST INTO THE WESTERN PORTIONS OF OUR CWA. FOR TODAY MODEL SOUNDINGS SHOW HIGH PRESSURE DOMINATING INTO THE AFTERNOON WITH A FAIRLY DECENT CAP IN PLACE. A SHORTWAVE ROUNDING THE CLOSED LOW WILL MOVE OVER THE WESTERN FRINGES OF OUR CWA DURING PRIME HEATING AND SET OF A FEW SHOWERS AND THUNDERSTORMS. HIGH RES MODELS SUGGEST THIS ACTIVITY WILL BE LIMITED TO WEST OF INTERSTATE 55 AND CONTINUE INTO THE EVENING BEFORE THE LOSS OF DAYTIME HEATING DIMINISHES IT. IT WILL BE RATHER WARM TODAY AS WELL WITH MOST OF THE AREA CLIMBING INTO THE UPPER 80S. CLOUD DEBRIS AND CONTINUED SOUTHERLY WINDS TONIGHT WILL RESULT IN WARMER THAN NORMAL TEMPERATURES WITH SITES IN THE WEST REMAINING IN THE LOWER 70S. SITES IN THE EAST WILL GENERALLY BOTTOM OUT IN THE MID 60S. MODELS SUGGEST THAT AN OUTFLOW BOUNDARY FOR OVERNIGHT CONVECTION MAY PUSH STORMS BACK INTO OUR WESTERN ZONES BEFORE DAYBREAK BUT MOST OF THE ACTIVITY IS EXPECTED TO FIRE UP AGAIN DURING PEAK HEATING AND LAST INTO THE EVENING. TEMPERATURES SATURDAY SHOULD AGAIN CLIMB INTO THE MID TO UPPER 80S. AND AXIS OF PWS BETWEEN 1.5 AND 1.75 INCHES WITH SURFACE DEW POINTS IN THE LOWER 70S IS EXPECTED TO BE OVER THE NORTHWEST PORTIONS OF OUR CWA. THIS WILL LEAD TO MLCAPES AROUND 2000J/K IN AN ENVIRONMENT WITH 0-6KM BULK SHEAR OF 35-40KTS. BOTH 0-1KM AND 0-3KM HELICITIES LOOK TO REMAIN BETWEEN 100-150M2/S2. A FEW SEVERE STORMS WITH HAIL...DAMAGING WINDS AND A TORNADO WILL BE POSSIBLE GENERALLY ALONG AND NORTH OF A LINE FROM WINNSBORO LA TO GRENADA MS SATURDAY AFTERNOON AND EVENING. AGAIN MUCH OF THE ACTIVITY WILL DIMINISH DURING THE EVENING WITH THE LOSS OF DAYTIME HEATING. HIGH PRESSURE LOOKS TO HANG ON OVER OUR SOUTHEAST ZONES LIMITING RAIN CHANCES THROUGH THE SHORT TERM. /22/ LONG TERM...SUNDAY THROUGH THURSDAY... THE DEEP SOUTH WILL BE POSITIONED ON THE NORTHERN PERIPHERY OF THE SUB-TROPICAL RIDGE AT THE START OF NEXT WEEK...WITH DEEP LOW PRESSURE CENTERED OVER THE NORTHERN PLAINS. AN AXIS OF RICH MOISTURE CENTERED BETWEEN THESE FEATURES WILL BE CENTERED JUST NORTHWEST OF THE ARKLAMISS...AND ITS ALONG THIS BELT THAT DECENT DESTABILIZATION AND ASSOCIATED THUNDERSTORM ACTIVITY IS EXPECTED TO BE FOCUSED THROUGHOUT THE DAY SUNDAY. MOST OF THE ARKLAMISS WILL REMAIN DRY AS A RESULT HOWEVER LOCATIONS GENERALLY ALONG AND NORTH OF A BASTROP TO GRENADA LINE WILL HAVE A SHOT AT SEEING AT LEAST ISOLATED CONVECTION. WHILE I DON'T EXPECT SIGNIFICANT CONVECTIVE COVERAGE...ANY STORMS THAT DO DEVELOP COULD BECOME SEVERE RATHER QUICKLY DESPITE WEAK DEEP LAYER SHEAR GIVEN SB/MLCAPE VALUES PROGGED IN EXCESS OF 2500J/KG JUXTAPOSED WITH MID LEVEL LAPSE RATES IN THE 7C RANGE. WILL INTRODUCE THE POTENTIAL FOR SEVERE STORMS ACROSS THIS AREA INTO THE HWO MENTIONING QUARTER SIZE HAIL AND 60MPH WIND GUSTS AS THE PRIMARY RISKS. FROM THERE THE CHANCE OF RAIN DROPS OFF THROUGH MID WEEK BEFORE RAIN CHANCES RETURN WEDNESDAY NIGHT INTO THURSDAY AS A COLD FRONT TRANSITS THE REGION. BREEZY SOUTH WINDS THROUGH THE WEEK WILL DRIVE PLENTY OF LOW LEVEL MOISTURE AND ASSOCIATED INSTABILITY NORTHWARD IN ADVANCE OF THE FRONT. DEFINITELY GOING TO HAVE TO WATCH THE POTENTIAL FOR SEVERE WEATHER AS THIS FRONT PASSES...ALTHOUGH THE MODELS DO IMPLY 0-1KM SHEAR VALUES DROPPING OFF BEFORE THE BEST DYNAMICS ARRIVE SO HOPEFULLY THE TORNADO THREAT WILL BE SOMEWHAT LIMITED. THE CHANCE FOR LARGE HAIL AND DAMAGING WINDS APPEARS MUCH HIGHER. WILL HAVE TO WAIT AND SEE. TEMPERATURES ARE CERTAINLY GOING TO BE TOASTY NEXT WEEK BEFORE THE FRONT ARRIVES WITH HIGHS HOVERING AROUND THE 90 DEGREE MARK EACH AFTERNOON. LOWS WILL ONLY BE FALLING TO AROUND 70 EACH MORNING. USED A BLEND OF THE GFS MOS AND THE HIGH ENSEMBLE MEMBER ONCE AGAIN FOR HIGHS...ALTHOUGH LOW SPREAD IN THE GUIDANCE MEANT VERY LITTLE MOVEMENT FROM MOS. /BK/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 87 70 88 70 / 18 13 22 22 MERIDIAN 88 67 88 67 / 8 9 13 20 VICKSBURG 88 71 89 69 / 26 26 27 21 HATTIESBURG 89 68 90 68 / 6 6 10 11 NATCHEZ 88 71 89 70 / 26 16 20 12 GREENVILLE 87 70 86 69 / 34 39 43 29 GREENWOOD 87 68 87 68 / 21 23 38 34 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15/CME/22/BK
Hazardous weather outlook, May 20, 2:21 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 221 PM CDT FRI MAY 20 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-211930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 221 PM CDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY SOME SEVERE STORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT AS A COMPLEX OF STORMS DEVELOPS TO OUR WEST. ALL INDICATIONS IS THAT THE COMPLEX OF STORMS WILL GRADUALLY WEAKEN AS IT APPROACHES THE MISSISSIPPI RIVER LATER TONIGHT. HOWEVER...THE RISK FOR DAMAGING WINDS AND QUARTER SIZED HAIL WILL BE THE GREATEST FOR LOCATIONS MAINLY WEST OF A GREENWOOD TO VICKSBURG TO NATCHEZ LINE. SOME LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...UP TO AN INCH...AND WILL POSE PROBLEMS FOR ANY AREA THAT IS EXPERIENCING BACKWATER FLOODING FROM THE MISSISSIPPI RIVER. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE FROM SATURDAY AFTERNOON INTO A PORTION OF SATURDAY EVENING. THIS ACTIVITY WILL BE POSSIBLE FOR AREAS MAINLY NORTH OF A LAKE PROVIDENCE LOUISIANA TO EUPORA MISSISSIPPI LINE. WIND GUSTS FROM 50-60 MPH AND QUARTER SIZED HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY ALONG AND AHEAD OF A STRONG COLD FRONT THAT IS FORECAST TO CROSS OUR REGION. RESIDENTS SHOULD KEEP IN TOUCH WITH THE LATEST FORECASTS CONCERNING THIS POTENTIAL SEVERE WEATHER. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED LATE THIS EVENING AND FOR A PORTION OF SATURDAY...THEN AGAIN FOR THE MIDDLE OF NEXT WEEK. MSZ026>029-032-036-037-042>044-047>050-053>055-059>062-211930- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-HOLMES-ATTALA-YAZOO- MADISON MS-LEAKE-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH- SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 221 PM CDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY A FEW STRONG...POSSIBLE SEVERE STORMS...WILL BE POSSIBLE LATER THIS EVENING AND OVERNIGHT AS A COMPLEX OF STORMS SHIFTS INTO THE AREA. THIS COMPLEX IS EXPECTED TO WEAKEN AS IT CROSSES THE MISSISSIPPI RIVER. HOWEVER...A RISK FOR WIND GUSTS TO 45 OR 60 MPH WILL STILL BE POSSIBLE FOR LOCATIONS WITHIN THE I-55 CORRIDOR. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE FROM SATURDAY AFTERNOON INTO A PORTION OF SATURDAY EVENING. THIS ACTIVITY WILL BE POSSIBLE FOR AREAS MAINLY NORTH OF A LAKE PROVIDENCE LOUISIANA TO EUPORA MISSISSIPPI LINE. WIND GUSTS FROM 50-60 MPH AND QUARTER SIZED HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY ALONG AND AHEAD OF A STRONG COLD FRONT THAT IS FORECAST TO CROSS OUR REGION. RESIDENTS SHOULD KEEP IN TOUCH WITH THE LATEST FORECASTS CONCERNING THIS POTENTIAL SEVERE WEATHER. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED LATE TONIGHT AND FOR A PORTION OF SATURDAY...THEN AGAIN FOR THE MIDDLE OF NEXT WEEK. MSZ030-031-033-038-039-045-046-051-052-056>058-063>066-072>074- 211930- CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-NEWTON- LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 221 PM CDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY ALONG AND AHEAD OF A STRONG COLD FRONT THAT IS FORECAST TO CROSS OUR REGION. RESIDENTS SHOULD KEEP IN TOUCH WITH THE LATEST FORECASTS CONCERNING THIS POTENTIAL SEVERE WEATHER. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR THE MIDDLE OF NEXT WEEK. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. CME
Nearby
Flash Flood Watches in Mississippi, 2011Flash Flood Watches in Louisiana, 2011Flash Flood Watches in Arkansas, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.